MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Reduced Blood Flow (4598)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that: "manta deployed during evar case.Left sided manta to close a 12f sheath.Vessel was 7.6mm and calcified.Post deployment there was excessive bleeding.Manta "redeployed" at steeper angel.No change in bleeding.Angio taken but due to bleeding physician was unable to remove pressure from access site.Md made decision to hold manual pressure for 40 minutes total.Post pressure there was no bleeding present, no hematoma, and doppler distal pulse to access site.Check on patient on (b)(6) 2025 site appeared within normal limits.Blood pressure was 90s/60s.There was reportedly tortuosity in iliac bilaterally.Measured depth for manta was 2.5+1.4000 units of heparin and 50mg or protamine was given during the procedure.The patient needed 1 unit of blood transfused.Received message today explaining that the left foot had become mottled and patient taken to or.Manta removed from within artery.Secondary procedure to remove manta occlusion on (b)(6) 2025.Additional information: following an evar performed on (b)(6) 2025 a teleflex manta closure device was inserted into the left common femoral artery, with the patient having heavily calcified vessels the footplate of the device and the closure material both caught on the calcium deploying the manta device but still observing bleed back.Manual pressure was held, and hemostasis was obtained.Post-op pulses were obtained and followed daily (b)(6) 2025 at a +2 femoral/popliteal/ ds + dp/pt.No hematoma was present any of those days.It was stated on the patient examination on (b)(6) 2025 that his left 1st toe had discoloration present.On (b)(6) 2025 a ct abd/pelvis with iv contrast was performed to evaluate aaa post op.At this time, it was noted that the left sided closure device foot plate was more situated centrally in the artery as opposed to against the anterior wall.The physician determined it was in the patient's best interest once cleared from icu to proceed to the operating room to remove the manta closure device, though on the ct the contrast passed the common femoral artery without hesitation it was high likelihood for thrombus to form at closure device site.On (b)(6) 2025 a left common femoral artery endarterectomy was performed and closure device was removed.

Brand Name
MANTA 14F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22201499
Report Number3010252479-2025-00061
Device Sequence Number6765046
Product Code MGB
UDI-Device Identifier00856279007079
UDI-Public(01)00856279007079(11)241015(17)260415(10)73K2400551(21)
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/15/2026
Device Catalogue Number2156
Device Lot Number73K2400551
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown